MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number CNA19
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Incomplete Coaptation (2507)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Aortic Regurgitation (1716); No Information (3190)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017 a crown prt size 19 was implanted.After declamping, the valve's opening-closing movement was checked with echocardiography; a leak from the leaflet coaptation was confirmed.The physician commented that the movement of marked leaflet appeared poor and stiff compared to others.The volume of the leak was not at an acceptable level and the valve was explanted and a new crown prt size 19 was implanted.Normal movement was observed with no leak.The patient is in good condition after the operation.
 
Additional Manufacturer Narrative
On (b)(6) the echocardiography report was received: tee ¿ initial images show a bioprosthetic aov with abnormal coaptation between the leaflet in the right and left sinus position.The right coronary cusp seems to have restricted opening and therefore does not allow for proper coaptation of the other leaflet.The non-coronary cusp is normal.There are 2 jets of ao regurg: one is small and central.The second is significant and corresponds to the non-coapting area mentioned above (between rc and lc cusps).Overall, the ar seems to be at least moderate to severe.
 
Additional Manufacturer Narrative
The complete manufacturing and material records for the crown prt aortic pericardial heart valve, model cna19, s/n (b)(4), were retrieved and reviewed by quality control at livanova (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.
 
Additional Manufacturer Narrative
The returned product was received in an explant kit and in the original plastic jar and appeared in good conditions showing some traces of blood on the inflow side and it presented an ink mark on one leaflet in the outflow side.After decontamination, the valve was visually inspected showing a quite rigid leaflets according with the customer description.On the outflow side, a cut on the second leaflet and a minor sign (i.E.Surgical tweezer) near to the third post were observed.The hydrodynamic testing conducted on the returned prosthesis confirmed that the device was showing a normal leaflet kinematics with a regurgitation fraction in compliance with requirement of (b)(4).

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc
MDR Report Key6717256
Report Number3004478276-2017-00135
Device Sequence Number999001
Product Code LWR
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)171130
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2017
Device Model NumberCNA19
Device Catalogue NumberCNA19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer07/17/2017
08/31/2017
09/29/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date08/14/2017
09/26/2017
10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;